MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number CQ5054
Medical Device Problem Codes Burst Container or Vessel (1074); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was returned for evaluation.A visual inspection found a complete burst in the catheter shaft, confirming the investigation for a burst.However, as the balloon was unable to be inflated due to the shaft burst, the investigation is inconclusive for the reported balloon rupture.It is unlikely that the identified burst in the catheter shaft is manufacturing related.The definitive root cause for the identified burst could not be determined based upon available information.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the upper arm, the pta balloon allegedly ruptured at 30 atm.The balloon was removed in its entirety through the sheath without difficulty.There was no reported detachment of balloon material nor any vessel damage.The procedure was concluded, and no further treatment was provided.There was no reported patient injury.

Brand Name
CONQUEST PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7657373
Report Number2020394-2018-01072
Device Sequence Number125910
Product Code DQY
UDI-Device Identifier00801741062803
UDI-Public(01)00801741062803
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K083657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberCQ5054
Device Catalogue NumberCQ5054
Device Lot NumberREBW0446
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2018
Initial Report FDA Received Date07/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight66